I am a 55 year old woman.
I got diagnosed with an underactive thyroid in Oct 08 and within the same week I was also diagnosed with High Blood pressure. My first BP reading at doctors surgery was 178/90. I invested in a Blood Press machine for my own use at home and every now and then I check my BP readings myself. It is always lower at home because when you go to the docs sometimes you can have what is known as white coat syndrome (Fear of Docs or just being in the surgery) I am taking 2.5 mg Lisinopril and 2 x 25mgs of Levothyroxine. At first I was put on 5mg Amlodipine for the HBP but my body couldnt tolerate it. I used to get awful pains in my chest and my vision was affected (Blurry vision, and floaters appeared in my right eye) I also felt as if I wasnt here (Light headed and when I walked I felt as if I was veering to one side) The same thing happened when the Doc doubled my dose of Lisinopril to 5mg all those symptons came back again. Instead of making me feel better I felt a 100% worse, that is how I am only taking 2.5 mg Lisinopril now. Due to underactive thyroid my weight had went up to 13st 4lbs but through sensible eating and exercise I have managed to lose 1st 3lbs. I dont want to be taking any more HBP tablets if I can help it. Once you get the Thyroxine into your body you will find that over time you will begin to feel better. I am waiting for my second blood test to come back to see if I will need to up my thyroxine intake. When you are hypothyroid it can tatally whack you out but it does take a while before you will feel anything like yourself again. I hope this info may be of any help to you. Take care and hope you feel better soon.
Hi there both of you,
I've got the same problems: hypothyroid (started on 50ug levothyroxine yesterday) and hypertension (last week 175/115 and after 6 days beta-blocker and calcium-blocker it's now 145/95).
Feeling terrible: exhausted, cold, can't think, every little thing's too stressful and so on.
I'm 43-year-old woman, and my Mum was diagnosed with the same thing 12 years ago: she takes 150ug levothyroxine. It's a huge consolation to me, and now maybe to both of you, that after a few months of taking the levothyroxine she started to feel much better, and now aged 73 is very active, happy and well.
My weight's high too, I don't weigh myself but none of my clothes fit and I swap between the 2 or 3 things I can get into. My Mum lost 1 and a half stones without dieting when she started treatment, so obviously I'm hoping the same will happen to me.
Take care and let's keep each other updated on this. Whoops, just noticed you wrote your posts almost a year ago - so, how are you now?
I'm just starting to learn all of this... I did have most of the symptoms of Hypothyroidism most of my life and I just assumed everything was normal for someone who can't get much sleep. Back in '96 I started to have chest pains when I was active, (Walking, running, ect..). Then about Jan. '09 this accelerated to the point I could not walk but a few feet without bad chest pain and ended up shuffling to and fro. April '09 I had a heart attack with a bypass. Blood test in May '09 showed Hypothyroidism but didn't start Synthroid till Sept. '09. Feeling better and more positive having found a reason for most of my feelings.
To your question about the link between Thyroid disorders and high BP? It's Possible since there are now four people with related symptoms.
43 year old male, 2.5mg-Lisinopril and 50mcg-Sinthroid.
And knows the feeling of overdosing on Lisinopril (2.5 to 5mg) like Mamae09.
Hi Radio Astronomy Observer,
I'm so sorry to hear about your chest pain and heart attack. I really hope that now you're on Synthroid your health will improve and that you don't get any more problems, or at least nothing as terrible as what happened before. It sounds like you're finally on the right meds.
I'm now absolutely convinced that being hypothyroid is very bad for your heart.
BTW We're exactly the same age.
All the best for 2010
High blood pressure and high cholesterol is a symptom of hypothyroid, i had both these till the thyroxine took affect..
Yeah, but you're a half a world away! :-(
Start a new job in Mid Jan 2010 and this will help with both, the heart and thyroid issues. Sometimes I wish we had a basic discussion forum for comments like this without having to turn the topic of the post made by mama into our own... hmm... sounds like a trip to the suggestion forum is in order!
Hi Radio Astronomy Observer,
How's your new job going? You must have been there for about a month by now (sorry this reply is so late!)
I read on your profile that your cholesterol levels had improved. That's great news!
I'm also beginning to feel ever so much better.
All the best, koalabear